Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 25, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 21, 2018, 4:17 AM EDT. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2018, 4:17 AM EDT (08:17 UTC)
- Expired
- Mar 23, 2018, 1:20 PM EDT
- In force
- 57 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
948 WHUS72 KKEY 210817 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 417 AM EDT Wed Mar 21 2018 GMZ031>035-042>044-052>055-072>075-211430- /O.NEW.KKEY.SC.Y.0025.180321T0817Z-180321T2100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 417 AM EDT Wed Mar 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS AND SEAS... The National Weather Service in Key West has issued a Small Craft Advisory for the extreme southeastern Gulf of Mexico, Florida Bay, Hawk Channel, and the Straits of Florida. * WINDS...Northwest winds will increase to near 20 knots this afternoon across most Florida Keys coastal waters. * WAVES/SEAS...Seas will build to near 7 feet this afternoon in portions of the extreme southeastern Gulf of Mexico and lower Straits of Florida, including deep water areas in Dry Tortugas National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Kasper
10 follow-up statements
431 WHUS72 KKEY 211431 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1031 AM EDT Wed Mar 21 2018 GMZ031>035-042>044-052>055-072>075-212130- /O.EXT.KKEY.SC.Y.0025.000000T0000Z-180322T1200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1031 AM EDT Wed Mar 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...Northwest to north winds near 20 knots are expected this afternoon and tonight across all Florida Keys coastal waters. * WAVES/SEAS...Seas near 7 feet are expected this afternoon in portions of the extreme southeastern Gulf of Mexico and lower Straits of Florida, including deep water areas in Dry Tortugas National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
827 WHUS72 KKEY 212037 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 437 PM EDT Wed Mar 21 2018 GMZ031>035-042>044-052>055-072>075-220445- /O.CON.KKEY.SC.Y.0025.000000T0000Z-180322T1200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 437 PM EDT Wed Mar 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...North winds near 20 knots expected tonight across all Florida Keys coastal waters. * WAVES/SEAS...Seas near 7 feet are expected in portions of the extreme southeastern Gulf of Mexico and lower Straits of Florida, including deep water areas in Dry Tortugas National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots...or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
338 WHUS72 KKEY 220227 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1027 PM EDT Wed Mar 21 2018 GMZ031>035-042>044-052>055-072>075-221030- /O.CON.KKEY.SC.Y.0025.000000T0000Z-180322T1200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1027 PM EDT Wed Mar 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...North winds 20 to 25 knots expected tonight across Florida Keys waters. * WAVES/SEAS...Seas near 7 feet are expected in portions of the extreme southeastern Gulf of Mexico and lower Straits of Florida, including deep water areas in Dry Tortugas National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
116 WHUS72 KKEY 220820 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 420 AM EDT Thu Mar 22 2018 GMZ031>035-042>044-052>055-072>075-221430- /O.EXT.KKEY.SC.Y.0025.000000T0000Z-180322T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 420 AM EDT Thu Mar 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...North winds 20 to 25 knots are expected this morning across Florida Keys coastal waters. * WAVES/SEAS...Seas up to 8 feet are expected in portions of the Gulf Stream this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Kasper
018 WHUS72 KKEY 221431 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1031 AM EDT Thu Mar 22 2018 GMZ031-032-035-221545- /O.CAN.KKEY.SC.Y.0025.000000T0000Z-180322T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 1031 AM EDT Thu Mar 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Small craft should continue to exercise caution in the nearshore Gulf waters, extending out to five fathoms. $$ GMZ033-034-042>044-052>055-072>075-222100- /O.EXT.KKEY.SC.Y.0025.000000T0000Z-180322T2100Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1031 AM EDT Thu Mar 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...North winds near 20 knots are expected through late this afternoon across the offshore Gulf waters beyond five fathoms and for all nearshore and offshore Atlantic waters. * WAVES/SEAS...Seas up to 7 feet are expected in portions of the Gulf Stream this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
367 WHUS72 KKEY 222028 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 428 PM EDT Thu Mar 22 2018 GMZ031-032-035-230300- /O.EXB.KKEY.SC.Y.0025.000000T0000Z-180323T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- 428 PM EDT Thu Mar 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for increasing winds near 20 knots overnight * WINDS...North winds increasing to near 20 knots are expected overnight across Florida Bay and the nearshore Gulf waters out to 5 fathoms. * WAVES/SEAS...Seas of 3 to 4 feet are expected in the Gulf waters extending to 5 fathoms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ GMZ033-034-042>044-052>055-072>075-230300- /O.EXT.KKEY.SC.Y.0025.000000T0000Z-180323T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 PM EDT Thu Mar 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...North winds near 20 knots are expected overnight across the offshore Gulf waters beyond five fathoms and for all nearshore and offshore Atlantic waters. * WAVES/SEAS...Seas up to 7 feet are expected in portions of the Gulf Stream and extreme southeastern Gulf of Mexico. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
201 WHUS72 KKEY 230237 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1037 PM EDT Thu Mar 22 2018 GMZ031>035-042>044-052>055-072>075-231000- /O.CON.KKEY.SC.Y.0025.000000T0000Z-180323T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1037 PM EDT Thu Mar 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WINDS...North winds near 20 knots are expected overnight across all Florida Keys waters. * WAVES/SEAS...Seas up to 7 feet are expected in portions of the Gulf Stream and extreme southeastern Gulf of Mexico. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
318 WHUS72 KKEY 230821 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 421 AM EDT Fri Mar 23 2018 GMZ031>035-042>044-052>055-072>075-231500- /O.EXT.KKEY.SC.Y.0025.000000T0000Z-180323T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 421 AM EDT Fri Mar 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...North to northeast winds near 20 knots are expected across all Florida Keys waters early this morning before decreasing by this afternoon. * WAVES/SEAS...Seas up to 7 feet are expected in portions of the Gulf Stream and extreme southeastern Gulf of Mexico. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
097 WHUS72 KKEY 231423 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1023 AM EDT Fri Mar 23 2018 GMZ031>035-042>044-052>055-072>075-231800- /O.EXT.KKEY.SC.Y.0025.000000T0000Z-180323T1800Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1023 AM EDT Fri Mar 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...North to northeast winds near 20 knots are expected across all Florida Keys waters early this afternoon before decreasing by mid afternoon. * WAVES/SEAS...Seas up to 7 feet are expected in portions of the Gulf Stream and extreme southeastern Gulf of Mexico. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
010 WHUS72 KKEY 231720 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 120 PM EDT Fri Mar 23 2018 GMZ031>035-042>044-052>055-072>075-231830- /O.CAN.KKEY.SC.Y.0025.000000T0000Z-180323T1800Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 120 PM EDT Fri Mar 23 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Northeast breezes will continue to moderate across all waters surrounding the Florida Keys this afternoon and evening. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 11:01 PM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Mar 20, 11:01 PM EDT, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Key West FL 1101 PM EDT Tue Mar 20 2018 .DISCUSSION... Currently - A cold front is marching southeastwards through the southeastern Gulf of Mexico. A prefrontal squall line is racing eastwards and has now begun moving through our northwesternmost waters. For now, all thunderstorm activity has past north of our area, leaving a line of fast moving, but rapidly weakening, light to moderate showers. Short Term Update - The previously mentioned cold front will push through the Keys late in the overnight period. Head of the front, a round or two of showers will be possible, but current trends point to falling chances. Have shaved pops to slight and removed mention of thunderstorms. Winds will swing northwest and try to strengthen through the morning. However, the increase in wind speeds will likely be delayed due to the increasing sun angle and resultant day time warming over South Florida. There will be cold air advection once the cold front passes and after morning temps in the mid 70s, expect temperatures to approach 70 by sunset. && .MARINE... A cold front will sweep through Keys waters late tonight. As a result winds will northwest and gradually increase through the overnight period. Winds are expected to strengthen further late Wednesday afternoon and evening due to a combination of a southwest Florida coastal surge, and cool air drainage off of the mainland. Minor changes made in the evening marine update to reduce shower coverage and adjust initial winds. && .AVIATION... VFR will prevail for both EYW & MTH as low level winds remain west southwest with gusts between 10 to 15 knots. A weak cloud line indiates an approaching cold front with just a few showers possible. VCSH from 06Z to 07Z for both terminals. Behind the front, winds will become northwest near 10 knots with gusts near 20 knots. && .CLIMATE... On this date in 1936, the temperature in Key West dipped to 55 degrees. This set the daily low temperature record for March twentieth in the city. Temperature records for Key West date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire/Short Term...11 Aviation....Chesser Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 20, 6:09 AM EDT, 22 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 609 AM EDT Tue Mar 20 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-211000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 609 AM EDT Tue Mar 20 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected to develop over portions of the area tonight ahead of a cold front. The primary thunderstorm impact will be lightning strikes. A Small Craft Advisory may be required for the extreme southeastern Gulf of Mexico tonight, as winds shift northwest and surge behind a cold front. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A Small Craft Advisory may be required for some marine zones between Wednesday and Thursday night, and again, between Sunday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Kasper
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.